MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1422160-J
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent system (one (1) main body with two (2) iliac limbs) and two (2) ovation iv extenders.Approximately one (1) year post initial procedure, a type 1b endoleak was identified and treated with another ovation ix iliac limbs.The initial case was performed outside the indications of use (off-label) and cautionary product use conditions due to a ruptured aneurysmal sac, pre existing non endologix left external iliac stent (concomitant product use off ifu), left common iliac distal landing zone with moderate calcifications (cautionary product use) and aneurysmal neck with 67 degree infrarenal angulation coupled with reverse neck taper of 26% likely contributed to the proximal migration of the left iliac stent.This event was previously reported under mdr# 3008011247-2019-00132.Now, approximately 1.5 years post-secondary intervention during a routine follow up, another type 1b endoleak was identified.A re-intervention is being planned and the patient is currently being monitored.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent system (one (1) main body with two (2) iliac limbs) and two (2) ovation iv extenders.Approximately one (1) year post initial procedure, a type 1b endoleak was identified and treated with another ovation ix iliac limbs.The initial case was performed outside the indications of use (off-label) and cautionary product use conditions due to a ruptured aneurysmal sac, pre existing non endologix left external iliac stent (concomitant product use off ifu), left common iliac distal landing zone with moderate calcifications (cautionary product use) and aneurysmal neck with 67 degree infrarenal angulation coupled with reverse neck taper of 26% likely contributed to the proximal migration of the left iliac stent.This event was previously reported under mdr# 3008011247-2019-00132.Now, approximately 1.5 years post-secondary intervention during a routine follow up, another type 1b endoleak was identified.A re-intervention is being planned and the patient is currently being monitored.Additional information: during the investigation and review of post implant ct scan sac growth was discovered.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ib endoleak of the left common iliac artery was confirmed.The clinical evaluation also shows reasonable evidence to suggest persistent sac growth that was not included in the event as reported.The most likely causation for the type 1b endoleak was user related due to pre existing non endologix left external iliac stent (concomitant product use off ifu) and, left common iliac distal landing zone with moderate calcifications (cautionary product use).The final patient status was reported to be pending a surgical conversion.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event/problem ¿ updated; g4: awareness date (date received by manufacturer); h6: result code ¿ remove 3233; h6: conclusion code ¿ remove 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key11033160
Report Number3008011247-2020-00144
Device Sequence Number1265305
Product Code MIH
UDI-Device IdentifierM701TVIL1422160J1
UDI-Public+M701TVIL1422160J1/$$3220410FS02141913D
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model NumberTV-IL1422160-J
Device Catalogue NumberTV-IL1422160-J
Device Lot NumberFS021419-13
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX EXTENDER - FS082317-22; OVATION IX EXTENDER - FS120216-84; OVATION IX ILIAC LIMB - FS020218-13; OVATION IX ILIAC LIMB - FS091917-53; OVATION IX MAIN BODY - FS041018-01; OVATION PRIME FILL POLYMER - FF022218-01; OVATION PRIME FILL POLYMER - FF032718-03; OVATION IX EXTENDER - FS082317-22; OVATION IX EXTENDER - FS120216-84; OVATION IX ILIAC LIMB - FS020218-13; OVATION IX ILIAC LIMB - FS091917-53; OVATION IX MAIN BODY - FS041018-01; OVATION PRIME FILL POLYMER - FF022218-01; OVATION PRIME FILL POLYMER - FF032718-03
Outcome Attributed to Adverse Event Other;
Patient Age66 YR